"Reaction to Cetuximab"

About: Raigmore Hospital / General Medicine

(as a relative),

My dad died in November 2013 after receiving his first dose of Cetuximab. My mum tells me the infusion was only in him for a few mins and he suffered a cardiac arrest. Obviously we are utterly devastated and find it hard to believe something supposed to save your life can take it away so suddenly. There was no mention of a fatal reaction in the information given before he started treatment and in fact I looked it up on the internet and found only great things. Since his passing Ive found out about the link between tick bites and a natural IGE antibody. Could a simple blood test not have detected this antibody?

My dad had suffered infections over the years due to mosquitos bites from various holidays in his native country of Italy but they were controlled at the time of his death. I wonder if these allergic infections contributed in some way?

Do you have a similar story to tell? Tell your story & make a difference ››


Response from Maimie Thompson, Head of Public Relations and Engagement, Chief Executive's Office, NHS Highland

picture of Maimie Thompson

Dear CappyN

I am so very sorry to hear about the loss of your dad. Obviously we would like to do anything we can to answer your queries but to do this I will need some details. I think the best thing would be for you to contact me direct so that we can arrange for this to be formally investigated (if this is not already underway) and/or for you to meet with relevant staff (if this has not already been offered).

I do appreciate how hard it must have been for you to make this posting but we are very grateful to you.

You can contact me by phone on 01463 704722 or email maimie.thompson@nhs.net


  • {{helpful}} of {{total()}} people think this response is helpful

Updates, changes and questions related to this story